Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


myelofibrosis...switched to kivexa from trizivir...
Jun 1, 2009

Is switching from Trizivir + Sustiva to Kivexa+ Sustiva likely to reverse idiopathic myelofibrosis severe enough to warrant transfusions? Also, if both of these meds (which are taken once a day) were missed for three nights straight, how likely is it that resistance would occur? Viral load was undetectable 4 weeks ago, CD4 350, but cirrhosis, hepc, and pml are also present in this equation. Next viral load check isn't for two more months...

Response from Dr. Frascino

Hello,

The cause of idiopathic myelofibrosis is unknown. In fact that's what the term "idiopathic" means! Changing antiretroviral medication regimens is not a treatment for myelofibrosis, nor would it be expected to alter its course. That said, I do agree you should switch HIV medication regimens. Trizivir contains AZT, which can cause anemia in some people. Myelofibrosis also can cause anemia by a totally different mechanism. By switching off an AZT containing drug, your anemia might improve somewhat.

Your condition is complicated by hepatitis C, cirrhosis and progressive multifocal leukoencephalopathy. Close follow up with an experienced HIV/AIDS specialist is warranted.

I'm also concerned about your question related to missing three full days of your HIV medications. Certainly this increases the risk of developing resistance to one or more of your HIV medications. Talk to your HIV specialist if you are having difficulty complying with or tolerating your medication regimen.

Good luck.

Dr. Bob


Previous
clean from heroin for 1 month.....
Next
Should I disclose my HIV status

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement